Alert archive / Oklahoma / Wind Advisories in 2005

Wind Advisory 11, NWS Norman, OK

October 31, 200537 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Oct 31, 2005, 4:22 AM CST for 37 counties in Oklahoma; 8 counties in Texas. It took effect at Oct 31, 2005, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2005, 4:22 AM CST (10:22 UTC)
In effect from
Oct 31, 2005, 6:00 AM CST
Expired
Oct 31, 2005, 6:00 PM CST
In force
12 hr
Issued by
NWS Norman, OK
All 45 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 109 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 311022
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CST MON OCT 31 2005

...WIND ADVISORY IN EFFECT...

.A STRONG COLD FRONT WILL PROCEED THROUGH THE AREA TODAY WITH
NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH ACCOMPANYING
ITS PASSAGE AND CONTINUING FOR MUCH OF THE DAY.

OKZ006>008-011>013-015>030-033>040-044-045-TXZ083>090-010000-
/X.NEW.KOUN.WI.Y.0011.051031T1200Z-051101T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...WALTERS...WAURIKA...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
422 AM CST MON OCT 31 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL
AFFECT THE AREA TODAY BEHIND A STRONG COLD FRONT. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKZ004-005-009-010-014-311800-
/X.NEW.KOUN.WI.Y.0011.051031T1200Z-051031T1800Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
422 AM CST MON OCT 31 2005

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

NORTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH WILL
CONTINUE THROUGH MID OR LATE MORNING BEFORE DIMINISHING. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JAMES
1 follow-up statement
000 
WWUS74 KOUN 311822
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1222 PM CST MON OCT 31 2005

...WIND ADVISORY IN EFFECT...

.A STRONG COLD FRONT MOVED THROUGH OKLAHOMA AND WESTERN NORTH
TEXAS EARLIER TODAY. STRONG NORTHERLY WINDS OF 20 TO 35 MPH WITH
GUSTS OVER 40 MPH WILL PERSIST FOR MUCH OF THE DAY.

OKZ004-005-009-010-014-311930-
/X.EXP.KOUN.WI.Y.0011.000000T0000Z-051031T1800Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
1222 PM CST MON OCT 31 2005

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

OKZ006>008-011>013-015>030-033>040-044-045-TXZ083>090-010000-
/X.CON.KOUN.WI.Y.0011.000000T0000Z-051101T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...
BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...WALTERS...WAURIKA...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...
HENRIETTA
1222 PM CST MON OCT 31 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH WILL AFFECT
THE AREA TODAY BEHIND A STRONG COLD FRONT. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:45 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 31, 1:45 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
145 AM CST MON OCT 31 2005

.DISCUSSION...MAIN WEATHER EVENT FOR THIS FORECAST PACKAGE IS IN THE
SHORT TERM. THIS STORM SYSTEM HAS BEEN WELL ADVERTISED AND LITTLE
CHANGE NEEDED TO THE GRIDS/FORECAST. MODELS CONTINUE TO AGREE ON
TIMING OF MID LEVEL FORCING...AND ARE VERIFYING WELL WITH
CONVECTIVE COMPLEX MOVING INTO NORTHWEST OKLAHOMA EARLY THIS
MORNING. WENT WITH A BLEND OF THE GFS AND ETA FOR UPPER AIR AND
SURFACE FEATURES...BUT LEANED MORE HEAVILY ON THE MORE CONSISTENT
GFS AT UPPER LEVELS. A 05Z SURFACE ANALYSIS SHOWS A WARM FRONT
ACROSS SOUTHWEST OKLAHOMA FROM HOLLIS TO DUNCAN TO MARIETTA. EXPECT
THIS TO BE THE SOUTHERN EXTENT OF WIDESPREAD PRECIP...ALTHOUGH
SCATTERED TO NUMEROUS THUNDERSTORMS MAY STILL FORM SOUTH OF THAT
LINE INTO WESTERN NORTH TEXAS WHEN THE COLD FRONT SWEEPS THROUGH IN
THE MORNING. RAIN TOTALS SHOULD INCREASE NORTH OF THE WARM
FRONT...BUT ESPECIALLY ALONG A ZONE OF MID LEVEL FRONTOGENESIS
NEAR THE OK/KS BORDER...WHICH MATCHES WELL WITH THE GFS SOLUTION.
WINDY CONDITIONS ARE A GOOD BET EARLY MONDAY BEHIND THE FRONT AS
STRONG COLD ADVECTION BRINGS 20 TO 30 KNOT WINDS AND HIGHER GUSTS
TO THE SURFACE. CURRENTLY SEE NO SOLID ADVISORY CRITERIA BEING
REACHED. ANY ADVISORY CRITERIA GUSTS SHOULD BE SHORT-LIVED...AND
THE WINDS WILL CALM DRAMATICALLY BY LATE AFTERNOON.

THE EVOLUTION OF THIS STORM STILL FAVORS A PROGRESSIVE SYSTEM THAT
WILL PUSH EAST OF I-35 BY EARLY AFTERNOON AND OUT OF CENTRAL
OKLAHOMA BY EARLY EVENING...LEAVING HALLOWEEN NIGHT A LITTLE DAMP
AND CHILLY...BUT WITHOUT ANY PRECIPITATION FALLING.

THE COOL DOWN WILL BE RATHER BRIEF...AS ZONAL FLOW CONTINUES TO
PROMOTE A TROF IN THE LEE OF THE ROCKIES AND SOUTHERLY TO
SOUTHWESTERLY WARM ADVECTION OVER THE PLAINS. TWEAKED TEMPERATURES
UPWARD TO BE MORE IN LINE WITH GUIDANCE THROUGH THE REST OF THE
WEEK. THURSDAY...ESPECIALLY...HAS POTENTIAL TO WARM UP TO NEAR 80 AT
MANY LOCATIONS WITH A STRONGER WESTERLY WIND COMPONENT THROUGH THE
MID LEVELS. OTHERWISE...EXPECT A DRY AND PLEASANT WEEK. THERE IS
SOME SIGNAL FROM BOTH THE GFS AND ECMWF THAT THE NEXT PROGRESSIVE
CYCLOGENESIS MAY TAKE PLACE EARLY NEXT WEEKEND BRINGING SLIGHTLY
COOLER TEMPERATURES LATE SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  42  69  43 /  80   0   0   0
HOBART OK         60  40  72  44 /  40   0   0   0
WICHITA FALLS TX  64  42  73  44 /  70   0   0   0
GAGE OK           59  34  72  42 /  30   0   0   0
PONCA CITY OK     58  39  69  43 /  90   0   0   0
DURANT OK         69  45  71  43 / 100  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

BURKE
Hazardous weather outlook, Oct 30, 7:15 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CST SUN OCT 30 2005

OKZ004>048-050>052-TXZ083>090-311300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVERNIGHT
ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH
TEXAS.

DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES
INTO THE SOUTHERN PLAINS OVERNIGHT ALONG WITH AN ASSOCIATED SURFACE
COLD FRONT. AS THE COLD FRONT MOVES THROUGH THE NORTHWEST HALF OF
OKLAHOMA TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH OF
THE FRONT. STRONG NORTHERLY WINDS WILL ACCOMPANY THE FRONTAL
PASSAGE...WITH SCATTERED STORMS AIDING IN PRODUCING WIND GUSTS UP TO
50 MPH. IN ADDITION...INSTABILITY WILL BE SUFFICIENT FOR SMALL HAIL
WITH THE STRONGER STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY OCT 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NORTHERLY WINDS OF 30 TO 45 MPH WITH HIGHER GUSTS WILL ACCOMPANY THE
FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY...MAINLY SOUTH
OF A LINE FROM KNOX CITY... TO WICHITA FALLS...TO ARDMORE...AND
ATOKA. THE ABOVE MENTIONED COLD FRONT WILL MOVE QUICKLY THROUGH
THE RISK AREA BY MID AFTERNOON...WITH A SQUALL LINE POSSIBLY FORMING
NEAR THE FRONT. MARGINALLY SEVERE WIND AND SEVERE HAIL MAY ACCOMPANY
SOME OF THESE STORMS. SEVERE CHANCES SHOULD END BY MID AFTERNOON...
AS THE FRONT MOVES RAPIDLY SOUTHEASTWARD OUT OF THE AREA.

OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY BEFORE
DECREASING MONDAY EVENING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

SIX

In the hours before

Special weather statement, Oct 31, 2:54 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
254 AM CST MON OCT 31 2005

OKZ007-008-012-013-311000-
GRANT OK-KAY OK-NOBLE OK-GARFIELD OK-
254 AM CST MON OCT 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND
NOBLE COUNTIES.

NUMEROUS THUNDERSTORMS WERE MOVING THROUGH THE REGION...PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND SMALL
HAIL AROUND A HALF INCH IN DIAMETER. A SEPARATE LINE OF
THUNDERSTORMS WAS ALSO APPROACHING FROM NORTHWESTERN OKLAHOMA ALONG
A COLD FRONT. THIS LINE OF STORMS AND THE COLD FRONT WILL MOVE INTO
NORTH CENTRAL OKLAHOMA BETWEEN 330 AND 430 AM CST...BRINGING A SHARP
INCREASE IN WINDS UP TO 45 MPH WHICH MAY LAST FOR ONE OR TWO HOURS
EARLY THIS MORNING.

BURKE
Special weather statement, Oct 31, 3:35 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CST MON OCT 31 2005

OKZ017-018-023-024-311030-
KINGFISHER OK-BLAINE OK-CANADIAN OK-CADDO OK-
335 AM CST MON OCT 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN
AND KINGFISHER COUNTIES.

A BROKEN LINE OF THUNDERSTORMS AND A COLD FRONT WERE APPROACHING
FROM THE WEST. WINDS OF 30 TO 40 MPH WITH A FEW GUSTS TO 50 MPH WILL
ARRIVE NEAR OR JUST AHEAD OF THE THUNDERSTORMS AND CONTINUE WELL
AFTER THE STORMS HAVE PASSED. BRIEF HEAVY RAIN...FREQUENT CLOUD TO
GROUND LIGHTNING...AND SMALL HAIL WILL ALSO AFFECT THE REGION
THROUGH 5 AM CST.

BURKE
Special weather statement, Oct 31, 3:45 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CST MON OCT 31 2005

OKZ023-035>038-TXZ083>085-087-311045-
CADDO OK-KIOWA OK-COMANCHE OK-JACKSON OK-TILLMAN OK-HARDEMAN TX-
WILBARGER TX-FOARD TX-KNOX TX-
345 AM CST MON OCT 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...FOARD...
HARDEMAN...JACKSON...KIOWA...KNOX...TILLMAN AND WILBARGER COUNTIES.

A BROKEN LINE OF THUNDERSTORMS AND A COLD FRONT WERE APPROACHING
FROM THE NORTHWEST. WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO 40 MPH
WILL ARRIVE WITH THE THUNDERSTORMS AND CONTINUE WELL AFTER THE
STORMS HAVE PASSED. BRIEF HEAVY RAIN...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL WILL ALSO AFFECT SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH 5 AM CST.

BURKE
Special weather statement, Oct 31, 3:53 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 AM CST MON OCT 31 2005

OKZ004-005-009>011-014-021-033-034-311045-
WOODS OK-HARPER OK-WOODWARD OK-ELLIS OK-MAJOR OK-ROGER MILLS OK-
BECKHAM OK-GREER OK-HARMON OK-
353 AM CST MON OCT 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...ELLIS...GREER...
HARMON...HARPER...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.

VERY STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS AROUND 50 MPH
WILL CONTINUE THROUGH AT LEAST 6 AM CST...AND PERHAPS LONGER IN
SOUTHWEST OKLAHOMA...AS A STRONG HIGH PRESSURE SYSTEM MOVES IN
BEHIND A COLD FRONT. MEANWHILE...THUNDERSTORMS HAVE ENDED OVER FAR
WESTERN OKLAHOMA. A FEW RAIN SHOWERS ARE STILL POSSIBLE THIS
MORNING...MAINLY NORTH OF A FAIRVIEW TO ARNETT LINE.

BURKE
Special weather statement, Oct 31, 3:55 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
355 AM CST MON OCT 31 2005

OKZ015-016-022-311100-
DEWEY OK-CUSTER OK-WASHITA OK-
355 AM CST MON OCT 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY AND WASHITA
COUNTIES.

THUNDERSTORMS FROM OAKWOOD TO CLINTON AND CORDELL WILL MOVE QUICKLY
EAST INTO CENTRAL OKLAHOMA. VERY STRONG WINDS WILL REMAIN IN PLACE
BEHIND THESE THUNDERSTORMS THROUGH AT LEAST 6 AM CST...AS A STRONG
HIGH PRESSURE SYSTEM MOVES IN BEHIND A COLD FRONT. NORTH WINDS OF 35
TO 45 MPH WITH GUSTS AROUND 50 MPH WILL CAUSE PROBLEMS FOR TRAVELERS
ALONG EAST TO WEST ORIENTED ROADS SUCH AS INTERSTATE 40.

BURKE
Special weather statement, Oct 31, 4:06 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST MON OCT 31 2005

OKZ006>008-012-013-019-020-311100-
ALFALFA OK-GRANT OK-KAY OK-NOBLE OK-GARFIELD OK-PAYNE OK-LOGAN OK-
406 AM CST MON OCT 31 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...
GRANT...KAY...LOGAN...NOBLE AND PAYNE COUNTIES.

NUMEROUS THUNDERSTORMS WERE MOVING THROUGH THE REGION...PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND SMALL
HAIL AROUND A HALF INCH IN DIAMETER. NONE OF THESE STORMS WERE
SEVERE. WINDS WERE INCREASING FROM THE NORTHWEST...HOWEVER...BEHIND
A COLD FRONT WHICH WAS APPROACHING INTERSTATE 35 FROM GUTHRIE TO
BLACKWELL. SUSTAINED WINDS OF 30 TO 40 MPH WITH A FEW GUSTS TO 50
MPH WILL BE COMMON FOR A FEW HOURS THIS MORNING...EVEN AFTER THE
THUNDERSTORMS HAVE ENDED.

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:32 AM CSTSevere Thunderstorm WarningOUNHarper58 min
Oct 31, 1:17 AM CSTSevere Thunderstorm WarningOUNWoodward43 min
Oct 31, 1:32 AM CSTSevere Thunderstorm WarningOUNWoods58 min
Oct 31, 1:48 AM CSTSevere Thunderstorm WarningOUNHarper42 min
Oct 31, 1:56 AM CSTSevere Thunderstorm WarningOUNWoodward49 min
Oct 31, 2:21 AM CSTSevere Thunderstorm WarningOUNKay54 min

Nearby

Wind Advisories in Oklahoma, 2005Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.